Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 436, NWS Jackson, MS

December 5, 2014Carroll County, Holmes County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 5, 2014, 5:58 PM CST for Carroll County, Holmes County, Leflore County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2014, 5:58 PM CST (23:58 UTC)
Expired
Dec 5, 2014, 6:45 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MS, Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:51 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 5, 3:51 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST FRI DEC 5 2014

.DISCUSSION...LINE OF MOSTLY SHOWERS IS ENTERING THE DELTA REGION
THIS AFTERNOON. THIS WAS THE DEVELOPING WARM ADVECTION SHOWERS
MENTIONED DURING THE MORNING UPDATE. FURTHER BEHIND THIS
LINE...ANOTHER GROUP OF SHOWERS AND ISOLATED THUNDERSTORMS ARE
BEGINNING TO DEVELOP AND THIS IS ALONG THE COLD FRONT. THE UPPER
SHORTWAVE TROUGH IS LOCATED ACROSS THE OZARKS AS IS THE SFC LOW. AS
BOTH OF THESE TRAVERSE THE REGION LATER THIS AFTERNOON INTO TONIGHT
THIS WILL BRING A COLD FRONT THROUGH THE REGION. AHEAD OF THIS
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AND
THERE IS STILL A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS IN
THE DELTA. IN THIS REGION MODELS INDICATE 500-700J/KG MU CAPE WILL BE
IN PLACE AND PLENTY OF LOW AND DEEP LAYER WIND SHEAR. THE PRIMARY
RISK WITH THESE STORMS WILL CONTINUE TO BE DAMAGING WIND GUSTS.

SHOWERS WILL MOVE OUT OF THE REGION EARLY TO MIDDAY SATURDAY.
CONDITIONS WILL IMPROVE FROM NORTHWEST/WEST TO SOUTHEAST/EAST.
READINGS ON SATURDAY WILL BE COOLER IN THE DELTA AND AGAIN INTO THE
70S IN THE PINE BELT DUE TO TIMING OF THE FRONTAL PASSAGE. SUNDAY
WILL BE DRY AS UPPER RIDGING WILL MAKE A BRIEF APPEARANCE OVER THE
REGION. TEMPERATURES WILL BE COOLER AND BIT MORE SEASONAL.

ANOTHER TROUGH WILL MOVE ACROSS THE REGION ON MONDAY BUT SHOULD NOT
BRING RAIN WITH IT. THIS WILL BRING A REINFORCING COLD FRONT THROUGH
WHICH WILL KEEP OUR TEMPERATURES SEASONAL AND FEEL A LITTLE MORE
LIKE DECEMBER. THE REMAINDER OF NEXT WEEK LOOKS DRY WITH
TEMPERATURES NI THE 50S AND 60S FOR HIGHS AND 30S FOR LOWS. /28/

&&

.AVIATION...HE APPROACHING COLD FRONT IS BRINGING AN INCREASE IN
SHRA/TSRA CHANCES TO GLH/GWO AREA LATE THIS AFTN/EVNG...AND CHANCES
WILL INCREASE FARTHER EAST ACROSS THE AREA OVERNIGHT INTO EARLY
SATURDAY. ANOTHER ROUND OF LOW STRATUS AND PERHAPS SOME FOG WILL
RESULT IN MORE LIFR/IFR RESTRICTIONS LATE TONIGHT/EARLY SATURDAY. IT
APPEARS THERE WILL BE PERSISTENT MVFR STRATUS IN THE POST-FRONTAL
COLD ADVECTION REGIME SAT AFTN/NIGHT IN NE LOW LEVEL FLOW. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  67  41  59 /  69  25   3   3
MERIDIAN      60  71  41  60 /  67  39   2   2
VICKSBURG     58  66  39  58 /  68  16   1   4
HATTIESBURG   61  76  44  65 /  33  36   5   3
NATCHEZ       61  68  42  59 /  53  21   1   4
GREENVILLE    57  60  40  53 /  82   8   1   4
GREENWOOD     59  62  39  56 /  88  15   1   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Dec 5, 2:23 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST FRI DEC 5 2014

ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-062030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-
223 PM CST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD
FRONT LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD
BECOME SEVERE WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ009-015-016-023>026-MSZ027>033-035>066-072>074-062030-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
223 PM CST FRI DEC 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

EC

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 5, 5:04 PM CST, 54 minutes before
MSZ019-025-034-035-052335-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
504 PM CST FRI DEC 5 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CST FRI DEC 5 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TRIBBETT AT 504 PM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...SOUTHWESTERN LEFLORE...
SOUTHERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3359 9052 3337 9042 3323 9087 3339 9096
TIME...MOT...LOC 2304Z 246DEG 39KT 3335 9081

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:04 PM CSTSpecial Weather StatementJANSunflower31 min
Dec 5, 5:19 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington41 min
Dec 5, 5:37 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.